Macroscopic quantum self-trapping in dynamical tunneling

Wuester, Sebastian, Dabrowska, Beata J. and Davis, Matthew J. (2012) Macroscopic quantum self-trapping in dynamical tunneling. Physical Review Letters, 109 8: 080401.1-080401.5. doi:10.1103/PhysRevLett.109.080401

Attached Files (Some files may be inaccessible until you login with your UQ eSpace credentials)
Name Description MIMEType Size Downloads
UQ285417.pdf Full text (open access) text/html 16.64KB 2

Author Wuester, Sebastian
Dabrowska, Beata J.
Davis, Matthew J.
Title Macroscopic quantum self-trapping in dynamical tunneling
Journal name Physical Review Letters   Check publisher's open access policy
ISSN 0031-9007
Publication date 2012-08
Sub-type Article (original research)
DOI 10.1103/PhysRevLett.109.080401
Open Access Status File (Publisher version)
Volume 109
Issue 8
Start page 080401.1
End page 080401.5
Total pages 5
Place of publication College Park, MD, Australia
Publisher American Physical Society
Collection year 2013
Language eng
Abstract It is well known that increasing the nonlinearity due to repulsive atomic interactions in a double-well Bose-Einstein condensate suppresses quantum tunneling between the two sites. Here we find analogous behavior in the dynamical tunneling of a Bose-Einstein condensate between period-one resonances in a single driven potential well. For small nonlinearities we find unhindered tunneling between the resonances, but with an increasing period as compared to the noninteracting system. For nonlinearities above a critical value we generally observe that the tunneling shuts down. However, for certain regimes of modulation parameters we find that dynamical tunneling reemerges for large enough nonlinearities, an effect not present in spatial double-well tunneling. We develop a two-mode model in good agreement with full numerical simulations over a wide range of parameters, which allows the suppression of tunneling to be attributed to macroscopic quantum self-trapping.
Keyword Bose-Einstein Condensate
Q-Index Code C1
Q-Index Status Confirmed Code
Institutional Status UQ

Document type: Journal Article
Sub-type: Article (original research)
Collections: School of Mathematics and Physics
Official 2013 Collection
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 7 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 1 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Thu, 15 Nov 2012, 14:59:37 EST by System User on behalf of School of Mathematics & Physics